• question-icon

    What causes constant upper abdominal discomfort?

default
Posted on Tue, 4 Jul 2017 in Digestion and Bowels
Question: I have had upper abdominal discomfort, moderate and constant for over 24 hours and nothing helps. I have tried antacids etc. with no effect. Water makes it worse. eating makes it worse. Stomach is distended but bowels are moving, as is gas moving through. No relief though. I have CMT and take several meds with a new anti-inflammatory introduced a week ago. Could this be the problem?

doctor
Answered by Dr. Ramesh Kumar 15 hours later
Brief Answer:
Severe gastritis overlapped with dypepsia most likely due to anti inflammatory

Detailed Answer:
Hi,
Thanks for choosing HealthcareMagic foy your query Dear patient,
Have gione through your details and i appreciate your concerns.

As per your query answers are-
Yes most likely cause of your problem is severe gastritis ,dyspepsia and acid reflux due to thre medications you are on(especially the anti inflammatiory).Gastritis is inflammation of the stomach lining and is usually termed acute or chronic gastritis. Nonsteroidal anti-inflammatory drugs (NSAIDs) are one of the major cause of Gastritis.Pain due to gastritis is usually locate in the upper central portion of the abdomen.

Medication suggested(Prescription medicines)-
Please request your gastroenterologist to start you on PPI-antacids like Rabeprazole or Esomeprazole. Esomeprazole can be used in the dosage as high as 80 mg twice daily. Also, request him/her to add Domperidone 30mg or Levosulpiride(both are prokinetic)slow release once daily. This will slow down the reflux of acid back.Prokineic should be added in your regimen.
A combination of Rabeprazole with Levesulpiride would be the best.

An antacid containing local anesthetic (Mucaine gel or peptobismol) should be taken 2tsf thrice daily.(Oxethazaine +Aluminium hydroxide)) combination would be best for you take 2 tsf thrice daily with half cup of water.

Acotiamide is another wonderful new drug and is very effective in controlling symptoms of GERD and esophagitis. In trials- Acotiamide, a gastrointestinal motility modulator, at a standard dose of 100mg thrice daily has significantly affected esophageal motor functions or gastroesophageal reflux in healthy adults.Ask you Gastroenterologist to add it in thrice daily doses.It should be taken for minimum 3 months.

All these drugs can be considered by your gastroenterologist to provide you with symptomatic relief in your problem.All these medicine can be used at a time also by your primary.

General suggestion-
Drink plenty of fresh water daily.
Avoid juices they contain citric acid and will increase your acidity.
Drink two glasses of cold milk daily.Its alkaline and neutralise acid.
Take light easily digestible vegetarian food.
Avoid oily and spicy food.
No alcohol or smoking.
No aerated beverages or fast food like pizza etc.


Hope i answered your query well.
In case you need any other advice i would be glad to help you.

Thanks and Regards.

Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2441 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Upper abdominal discomfort

doctor1 MD

Dr., I am 60 yoa and had an acute MI 1/20/17; now have a stent in. About a month past (2nd follow-up), my Cardio took me off my BP meds because I...

doctor1 MD

Thanks for taking my question. I am 71 y.o. male and have been fighting alcohol addiction for the past 6 years, although I have casually drank for...

doctor1 MD

Frequent belching, feeling of hunger, upper abdominal discomfort , flactuence. Is there an over the counter Med that will control?

doctor1 MD

iam 37yrs male my medical parameters normal ,yesterday i am feeling some upper abdominal discomfort, nausea ,some digginess,for 4hrs then digginess...

doctor1 MD

Hi, I ve been experiencing discomfort in my upper abdomen especially when I take a deeper breath. I already suffer from gall bladder problems but...

Get personalised answers from verified doctor in minutes across 80+ specialties

197 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ramesh Kumar
  • Q - Suggest dosage for Morphine while suffering from liver cirrhosis

  • Q - Suggest treatment for vomiting and diarrhea

  • Q - What causes fluttering sensation in the abdomen?

  • Q - How can severe constipation with nausea, bloating and gas be treated?

  • Q - Suggest treatment for abdominal bloating and weight gain

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for hemorrhoids

  • Q - Suggest treatment for an anal fistula

  • Q - What causes abdominal pain, nausea and diarrhea?

  • Q - Suggest treatment for constipation and pain in the anal area

backtotop2